My daughter was adopted at birth. We were told that her birth mother was bipolar. Could this medication cause my daughter to develop bipolar disorder?
I too was adopted at birth & my biological/birth mother is bipolar. However, aside from a host of health problems, being Bipolar is not one of them. Instead, I grew up 2 b a psychologist. While there is no evidence that taking Daytrana *causes* Bipolor D/O, there is some evidence that the side effects could mimic manic and even psychotic behaviour, making it more difficult 2 determine whether she is actually Bipolar or displaying side effects of Daytrana. And like many psychotropics, there's not a lot of long term studies & data on Daytrana. There are also issues of not having adequate data on the efficacy & safety of long term use. I don't know what other meds you've tried, but 4 the simple reason that Daytrana mimics so many Bipolar D/O symptoms, perhaps you could speak 2 ur Dr about how 2 differentiate between behavious that r ADHD related, ones that could be caused by Daytrana, & ones that could b indicators of Bipolar D/O. As far as I know, no medication has been causeally linked 2 Bipolar D/0. Like schizophrenia, it's neurologically based - it occurs basically due 2 malfunctions in the brain. Because of advances in MRI's, FMRI's, and PET scans, Bipolar D/O & schizophrenia are perhaps the best understood mental disorders. Maybe (depending on her age) you could also consult w/ a neuropyschiatrist? Since there is evidence that links Bipolar d/o as hereditary, I can certainly understand ur concern. On the bright side, only half od her DNA comes from her birth mother. Best of luck 2 u & ur family
- Daytrana Information for Consumers
- Daytrana Information for Healthcare Professionals (includes dosage details)
- Side Effects of Daytrana (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 Sep 2010 • 2 answers
Posted 5 May 2011 • 2 answers
Bipolar Disorder - I just recently lost my medication and ran out of money to get my refill. I dont?
Posted 25 Dec 2011 • 1 answer
Posted 5 Mar 2015 • 2 answers
Posted 14 Aug 2016 • 1 answer